Louisiana, 2007Damaging Wind in Louisiana, June 3, 2007
June 3, 2007 · NWS JAN · 1 event in 1 county or zone
A large complex of storms moved east across Louisiana and produced pockets of strong wind gusts. One storm became severe just outside of Winnsboro and caused damage to several signs, billboards and a warehouse.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large complex of storms moved east across Louisiana and produced pockets of strong wind gusts. One storm became severe just outside of Winnsboro and caused damage to several signs, billboards and a warehouse.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 3, 1:22 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 3, 1:22 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT SUN JUN 3 2007
.DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...WEAK FRONT SITS SOUTH
OF THE CWFA THIS AFTERNOON. ANOTHER DISTURBANCE TO OUR WEST HAS AN
MCS MOVING SOUTHEAST ACROSS SOUTHEAST TX AND WEST CENTRAL LA. THIS IS
EXPECTED TO POSSIBLY CLIP OUR FAR SOUTHWESTERN COUNTIES AND PARISHES
THIS AFTERNOON. IF THIS IS ABLE TO HOLD TOGETHER AND CLIP OUR
SOUTHWEST COUNTIES AND PARISHES...THIS AREA MAY BE ABLE TO SEE A BIT
OF STRONG AND POSSIBLE EVEN A FEW SEVERE STORMS THIS AFTERNOON AND EARLY
EVENING AS THIS SYSTEM HAS BEEN PRODUCING WIND DAMAGE THIS AFTERNOON.
IN ADDITION TO THE MCS CLIPPING OUR CWFA...THE SOUTHERN PORTION OF
THE AREA MAY ALSO BE ABLE TO SEE SHOWERS AND THUNDERSTORMS WITH THE
FRONT STALLED OVER THIS REGION.
FOR TONIGHT...MOST OF THE ACTIVITY SHOULD BE ABLE TO DIE DOWN
OVERNIGHT. I DID GO AHEAD AND BUMP UP POPS OVER THE SOUTH PORTION
OF THE CWFA...ESPECIALLY SOUTHWEST TO ACCOUNT FOR THIS MCS MOVING
ACROSS THIS AREA AND BRINGING LINGERING RAIN CHANCES TONIGHT. MAV
GUI TEMPERATURES LOOKED REASONABLE AND ONLY NEEDED TO MAKE A FEW
MINOR TWEAKS...WHICH LEADS TO LOWS IN THE MIDDLE 60S NORTH TO THE
UPPER 60S SOUTH WHERE THERE WILL STILL BE MORE CLOUD COVER.
IT LOOKS LIKE THE BULK OF THE RAIN CHANCES FOR MONDAY WILL BE
LIMITED TO THE SOUTHERN HALF OF THE CWFA WITH THE WEAK FRONT STALLED
OVER THIS AREA. AM A LITTLE MORE CONCERNED FOR STRONG TO SEVERE
STORMS OVER THIS AREA FOR MONDAY AFTERNOON AS INSTABILITY AND FLOW
LOOK TO BE A LITTLE BETTER THAN TODAY. ML CAPES LOOK TO BE AROUND
1000-2000 J/KG FOR AREAS AROUND THE HWY 84 CORRIDOR AND SOUTH.
LIFTED INDICES LOOK TO BE AROUND -4 TO -6 ACROSS THIS AREA. AND
THERE WILL ALSO BE DECENT UPPER FLOW. SO...WILL GO AHEAD AND
CONTINUE MENTION IN THE HWO FOR MAINLY AREAS SOUTH OF THE INTERSTATE
20 CORRIDOR. REGARDING POPS...DID NOT NEED ANY CHANGES TO GUI. IT
LOOKS LIKE FOR MONDAY NIGHT...THE AREA WILL BE RATHER DRY. I BUMPED
UP POPS FOR ISOLATED CONVECTION SOUTH OF INTERSTATE 20 TO ACCOUNT
FOR LINGERING RAIN CHANCES FOR THE EVENING HOURS.
MAV TEMPERATURES FOR MONDAY AND MONDAY NIGHT LOOK REASONABLE. SO
ONLY MADE A FEW MINOR ADJUSTMENTS. HIGH TEMPERATURES WILL BE ONLY A
TAD COOLER THAN TODAY WITH HIGHS IN THE UPPER 80S TO LOWER 90S. LOW
TEMPERATURES WILL BE ABLE TO DROP A LITTLE COOLER AS WINDS WILL BE A
LITTLE BIT LOWER AND THERE WILL BE MORE CLEARING...LEAVING OVERNIGHT
LOWS FOR MON NIGHT IN THE LOWER TO MIDDLE 60S ACROSS THE CWFA. /14/
TUESDAY THROUGH SUNDAY...COME TUESDAY THE LARGE UPPER TROUGH WILL BE
SHIFTING EAST OF OUR REGION WITH THE UPPER RIDGE MOVING INTO THE
CENTRAL CONUS. THIS WILL LEAD TO A WARMING TREND THROUGH THE END OF
THE WEEK. YET ANOTHER WEAK SHORTWAVE EMBEDDED IN THE NORTHWEST FLOW
ALOFT WILL COMBINE WITH DAYTIME HEATING AND THE STALLED BOUNDARY OVER
SOUTHERN MISSISSIPPI...TO RESULT IN A FEW SHOWERS AND THUNDERSTORMS
ALONG THE HIGHWAY 84 CORRIDOR TUESDAY AFTERNOON AND EVENING. DRIER
AIR IN OUR NORTHERN COUNTIES IS EXPECTED TO LIMIT CONVECTION
THERE...ESPECIALLY NORTH OF INTERSTATE 20. THE CENTER OF THE UPPER
RIDGE AXIS WILL MOVE OVER THE MID AND UPPER MISSISSIPPI VALLEYS
WEDNESDAY...BUT A STRONGER SOUTHERN STREAM SHORTWAVE IS EXPECTED TO
MOVE EAST ALONG THE GULF COAST STATES. IT WILL BE RATHER WARM AS MOST
SITES TOP OUT NEAR 90F. AN EAST TO WEST ORIENTED SFC RIDGE AXIS OVER
THE NORTHERN GULF WILL PROVIDE A MOIST SOUTHERLY FLOW...ADVECTING
LOWER 70 DEW POINTS INTO SOUTHERN MISSISSIPPI DURING PRIME HEATING.
THIS COMBINED WITH THE SHORTWAVE SHOULD LEAD TO A FEW SHOWERS AND
THUNDERSTORMS DEVELOPING BY AFTERNOON OVER OUR SOUTHERN COUNTIES AND
PARISHES. BOTH THE GFS AND NAM SHOW QPF ALONG AND SOUTH OF HIGHWAY 84
SO HAVE EXPANDED THE AREA OF POPS FROM THE PREVIOUS FCST. RIDGING
SURFACE AND ALOFT SHOULD TAKE OVER THE REMAINDER OF THE
WEEK...ALTHOUGH SEA BREEZE GENERATED TSTMS MAY DRIFT INTO OUR
SOUTHEAST MOST COUNTIES. WL NOT GO ABOVE GUIDANCE POPS THERE JUST
YET...THE PREVIOUS FCST DISCUSSION FOLLOWS. /22/
BY THURSDAY THE UPPER TROUGH WILL BE MOVING OFF THE NORTHEAST COAST
OF THE US AND THE UPPER RIDGE WILL BE PLANTED OVER THE GULF.
EXPECTING DRY CONDITIONS OVERALL FOR THROUGH THE END OF THE WEEK.
THE BOUNDARY SHIFTS EAST AND SEEMS TO WASH OUT...BUT STILL CAN NOT
RULE OUT A FEW STORMS DEVELOPING UNDER RIDGE...ESPECIALLY THE MODEL
SHOWING LARGE AMOUNTS OF MOISTURE FLOWING INTO THE AREA. WITH THE
UPPER RIDGE SITTING OVER THE CWA...SOUTHWEST FLOW TAPS INTO A STEADY
STREAM OF PACIFIC MOISTURE FOR A FEW DAYS. DEWPOINTS SEEM STAY
AROUND 70 FOR MUCH OF THE WEEK. ANYWAY...WILL KEEP POPS NEAR 10
PERCENT BEYOND WEDNESDAY...BUT LEAVE THE MENTION OF RAIN OUT. THE
NEXT BOUNDARY WAS MOVING INTO THE REGION BY THE END OF THE RUN. WILL
LEAVE THE HWO CLEAR AT THIS TIME. /07/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.
THERE WILL BE A POSSIBILITY FOR ISOLATED SHRA AND TSRA...MAINLY
AFFECTING HBG FOR THIS AFTERNOON AND MONDAY AFTERNOON. EFFECTS FROM
THESE WILL BRIEFLY LOWER FLIGHT CATEGORIES...AND ACTIVITY WILL BEGIN
TO DIE DOWN AROUND SUNSET BOTH EVENINGS. OTHERWISE...DO NOT EXPECT
ANY PROBLEMS THROUGH THE FORECAST PERIOD. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 88 66 89 / 17 21 11 12
MERIDIAN 65 90 64 89 / 6 23 11 12
VICKSBURG 66 89 65 90 / 20 20 11 10
HATTIESBURG 68 89 68 90 / 23 42 16 22
NATCHEZ 68 87 66 88 / 30 28 16 18
GREENVILLE 66 88 64 89 / 12 16 11 8
GREENWOOD 65 89 65 89 / 8 16 11 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM/AVIATION: 14
LONG TERM: 22
Hazardous weather outlook, Jun 3, 1:30 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT SUN JUN 3 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
230 PM CDT SUN JUN 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND MONDAY
THERE IS A SMALL RISK FOR STRONG TO SEVERE STORMS THIS AFTERNOON INTO
THE EVENING HOURS...MAINLY FOR AREAS ALONG AND SOUTHWEST OF A
WINNSBORO LOUISIANA...TO BROOKHAVEN MISSISSIPPI LINE. A LINE OF STRONG
TO SEVERE STORMS IS MOVING EAST FROM LOUISIANA THIS AFTERNOON.
ALTHOUGH THIS LINE IS EXPECTED TO WEAKEN AS IT APPROACHES THE
AREA...IT WILL STILL BE CAPABLE OF PRODUCING A FEW STRONG TO POSSIBLY
SEVERE STORMS. THESE STORMS WILL MAINLY BE CAPABLE OF PRODUCING
STRONG WINDS AND POSSIBLE HAIL.
MONDAY THERE WILL BE ANOTHER SMALL RISK OF STRONG TO SEVERE STORMS
ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA...ESPECIALLY FOR AREAS
ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE MAIN RISK FROM ANY
STORM WILL BE STRONG WINDS AND POSSIBLE HAIL.
A STALLED BOUNDARY WILL REMAIN OVER THE AREA JUST SOUTH OF THE INTERSTATE
20 CORRIDOR. THIS WILL COMBINE WITH ANOTHER DISTURBANCE MOVING
THROUGH THE LOWER MISSISSIPPI VALLEY AND HELP SCATTERED THUNDERSTORMS
TO DEVELOP DURING THE AFTERNOON. COOLING ALOFT WILL COMBINE WITH THE HEATING
OF THE DAY AND PROVIDE MORE THAN ADEQUATE INSTABILITY. AT THE SAME
TIME WIND SPEEDS ALOFT WILL INCREASE AND A FEW ORGANIZED STORMS MAY
DEVELOP. THESE STORMS COULD BECOME QUITE VIGOROUS AND APPROACH SEVERE
LIMITS ON MONDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 3, 2:13 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT SUN JUN 3 2007
LAZ023-024-026-032115-
CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-
313 PM CDT SUN JUN 3 2007
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 30 MILES WEST OF FORT
NECESSITY TO 25 MILES SOUTHWEST OF WALTERS AT 313 PM CDT...MOVING
EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN CATAHOULA...CONCORDIA AND FRANKLIN PARISHES...INCLUDING THE
CITIES OF LARTO...JONESVILLE...HARRISONBURG...WISNER...MONTEREY AND
WINNSBORO...SHOULD MONITOR THESE STORMS CLOSELY.
CAW
Thunderstorm Wind, Franklin
- When
- June 3, 3:15 PM CST to 3:20 PM CST
- Where
- Franklin County, Winnsboro to 3 mi N of Winnsboro
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 32.170, -91.730
Several signs and billboards were blown down just outside of Winnsboro as a severe thunderstorm moved through. Some damage also occurred to several roofs along with a cotton warehouse sustaining damage to a few sliding steel doors.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, June 3, 20071 death · 3 injured · $95,000 · 56 kt wind · 17 events
- Flash Flooding and Hail in Texas, June 3 to 4, 2007$920,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Ohio, June 3, 2007$1.5 million · 50 kt wind · 6 events
- Tornado and Flash Flood in Wisconsin, June 3, 2007$250,000 · EF1 · 6 events
- Flooding and Damaging Wind in Michigan, June 3 to 7, 2007$470,000 · 56 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 3, 2007$90,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Louisiana, June 3, 2007$97,000 · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in New York, June 3, 2007$120,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 3, 2007$64,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Texas, June 3, 2007$24,000 · 1.5 in hail · 8 events
- Damaging Winds in Michigan, June 3, 2007$30,000 · 52 kt wind · 2 events
- Flash Flood in New York, June 3, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39841.